I'm so sorry to hear about your dog, with the diarrhea and weight loss, I would be worried about an infiltative disease of the intestines causing decreased absorption of nutrients, such as inflammatory bowel disease, lymphagiectasia, or intestinal cancer. Pancreatic insufficiency can also cause diarrhea and weight lsos, but I assume he has already been tested for this when you say his pancreas levels are normal. Ideally the next step would be endoscopy or abdominal exploratory to evaluate his intestines more directly than an ultrasound, and get biopsies to find out why he is losing weight and determine what the correct treatment should be. Your veterinarian can refer you to an internal medicine specialist for further workup and treatment, or of course you have a great veterinary teaching hospital at CSU in Ft. Collins.
Kimberly Coyner, DVM DACVD
I completely agree with Dr. Coyner. Chronic Vomiting and Diarrhea are very serious symptoms and along with the weight loss we are concerned. Sounds like the basic things have been looked into. Parasites, Pancreatic problems, etc. Now it is time to medically investigate more closely.
I would suggest you see an internal medicine specialist. There is probably not one in Steamboat, but in Denver I recommend the VRCC - Veterinary Referral Clinic of Colorado at 303-874-7387. They have a team of internists and outstanding facility and expertise. Call them today as it may take some time to get in. I know it is probably a 4 hour drive for you, but they are probably the closest. CSU is also a good option. You will have to look at the map and see which facility is closer.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.